pinch nerve=elavated heart rate.?

Hi everyone, had a lousy weekend because i woke up saturday morning with a pinched nerve in my neck. went to ER and DR on call gave me a painkiller called cyclobenzaprine which i had no idea made my heart race for hours so back to emergency next morning and they manage to control it. My question is would a pinch nerve itself cause my heart rate to increase and also increase my blood pressure. The pain has somewhat subsided from my neck and its in my upper back. Im noticing that my heart rate is 20-25 bpm then average. At rest my heart rate falls in between 62-68. im now seeing numbers around 80-92. Is this normal all because a pinched nerve. hope evryone is well.  


5 Comments

Pinched nerve

by AgentX86 - 2021-11-09 20:18:17

A pinched nerve in the neck, causing pain, is unlikely to increase your heart rate.  There are other parts of the nervous system who's job is to do just that but these aren't sensory nerves.  Drugs can certainly affect your heart rate and BP.  There are many that we should stay far away from.  The most common is any cold "remedy" with a '-D'  (implies pseudoephedrine) in its name. When taken by people with heart condidions, the heart might just as well be on speed (speed is made from pseudoephedrine).

From drugs.com (cyclobenzaprine):

"Stop using this medicine and call your doctor at once if you have:

- fast or irregular heartbeats;

- chest pain or pressure, pain spreading to your jaw or shoulder; or" ...

 

 

wrong drug

by athena123 - 2021-11-09 22:21:02

Yes, looking into the effects on the heart made me question why the on call physcian would prescribe me that with the information i provided the nurse.

Pain

by Gotrhythm - 2021-11-10 14:59:44

I can tell you from experience that severe pain can increase your blood pressure. These day's I'm 100% pacemaker dependent and nothing but  a pacemaker can increase my heartrate, so I can't speak from experience about increased HR. 

I'm not a medical doctor, but I do know that a sudden jolt of pain will can induce the "flight or fight" response which in normal people will increase HR and BP.

Hope you feel better soon. 

anxietry kicking in as well

by athena123 - 2021-11-10 17:29:15

Thanks for the feedback, it looks like my anxiety has kicked in again because of the pain and discomfront that i am feeling. It has elevated my heart rate somewhat and will see what the next couple of days bring..

Pinched nerve

by TAC - 2021-11-14 12:49:24

You don't say if you have a pacemaker or if you suffer from a conduction defect in your heart. If you carry a pacemaker, it is most likely that you do have a conduction defect. Cyclobenzaprine is not a pain killer. It's a muscle relaxant that is contra-indicated if you have a conduction defect in your heart. Because, of its strong anticholinergic effect, it can cause arrhythmia and hypertension. You should stop using Cyclobenzaprine. Your heart symptoms and hypertension have nothing to to with your pinched nerve. It was the side effect of the wrong medicine.

 

You know you're wired when...

You invested in the Energizer battery company.

Member Quotes

I'm a runner, mountain climber, kayaker, snow skier, bicycler and scuba diver. The only activity among those that I'm not yet cleared to do is scuba diving, and when I am cleared, I'll be limited to diving to 50 feet.